Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 21, 2022, 3:26 AM CDT for 5 counties in Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2022, 3:26 AM CDT (08:26 UTC)
- Expired
- Jul 21, 2022, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, TN, Fentress County, TN, Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 128 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3262 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261
WGUS54 KOHX 210826
FFWOHX
TNC027-049-087-133-141-211130-
/O.NEW.KOHX.FF.W.0009.220721T0826Z-220721T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
326 AM CDT Thu Jul 21 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southwestern Clay County in middle Tennessee...
Southern Fentress County in middle Tennessee...
Jackson County in middle Tennessee...
Overton County in middle Tennessee...
Northeastern Putnam County in middle Tennessee...
* Until 630 AM CDT.
* At 326 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Livingston, Gainesboro, Algood, Allardt, Rickman, Standing Stone
State Park, Crawford, Cummins Falls State Park, Whitleyville,
Clarkrange, Grimsley and Granville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3651 8581 3635 8473 3635 8474 3634 8474
3633 8479 3630 8480 3628 8488 3624 8488
3621 8491 3616 8491 3615 8493 3616 8497
3615 8500 3617 8503 3615 8505 3626 8583
3629 8585 3634 8583
FLASH FLOOD...RADAR INDICATED
$$
BarnwellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:40 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 21, 1:40 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Nashville TN 140 AM CDT Thu Jul 21 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Friday) Issued at 111 AM CDT Thu Jul 21 2022 Approaching cold front continues to support showers and thunderstorms just to the north of the mid state, but will work their way into the area over the next hour or two. Very high CAPE values of 3000 J/kg and higher in some areas will support some strong to severe thunderstorms capable of producing damaging wind gusts, but the high moisture/PWAT values are more concerning for flooding potential, especially for the eastern half/northeast part of the area. CAMs have initialized poorly with existing convection overnight but most show continued development ahead of the front and moving SE through the eastern half of the area this morning. Based on PWAT, CAPE, and earlier storms in KY, heavy rainfall potential of 1-2" per hour rates will be possible and will lead to isolated flooding. Should storms take a more easterly track ahead of the front, and training of heavy thunderstorms occurs, rainfall amounts will exceed current forecasts and the flooding risk will increase for the areas that see multiple rounds of heavy rain in a short timeframe. The front will move through the area this morning into the early afternoon, and slightly drier air will move in behind. This should keep more widespread heat index values from getting above 100 degrees, but temperatures will still be in the low to mid 90s for most areas. A heat advisory will be in effect for the far southwest parts of the mid state that will still have enough moisture to get heat index values above 105 degrees this afternoon. Drier conditions will move in Friday with high pressure building in aloft, and high temps back into the mid to upper 90s. && .LONG TERM... (Friday Night through next Thursday) Issued at 111 AM CDT Thu Jul 21 2022 Saturday and Sunday look to be dry with continued high pressure aloft, and weak southerly flow should bring more moisture back to the area. This will result in heat index values again getting near and above heat advisory criteria, and will likely need an advisory through the weekend at a minimum. Getting into Sunday night/Monday, the upper high sags southeast of the area, and allows for multiple shortwaves to move over the area through next week. This will keep precip chances in daily, and may help cool temperatures slightly in the afternoon. Best chances for showers and thunderstorms will be Monday through Tuesday, especially in the afternoon hours, and again during the afternoon hours Thursday. But each day next week will have at least chance pops for the afternoon, so hopefully we can continue to get some much needed rainfall as well as lower high temps in the afternoon a bit to the low to mid 90s to be just a little above average. && .AVIATION... (06Z TAFS) Issued at 1211 AM CDT Thu Jul 21 2022 Significant convection is underway over southern KY, with only isolated cells occurring in Middle Tennessee at this time. This activity is occurring ahead of a surface boundary that is poised to sweep through the area later this morning. There is a chance of TS at all Middle Tennessee terminals during the next few hours, especially at CSV. All active weather should be gone by 12Z, with VFR wx the remainder of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 95 71 98 74 / 10 10 0 0 Clarksville 95 68 99 71 / 10 10 0 0 Crossville 85 65 89 68 / 30 10 0 0 Columbia 95 69 98 72 / 20 10 0 0 Cookeville 88 68 91 70 / 20 10 0 0 Jamestown 86 66 90 68 / 20 10 0 0 Lawrenceburg 93 69 95 71 / 30 10 0 0 Murfreesboro 94 69 97 72 / 20 10 0 0 Waverly 96 70 98 73 / 20 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 10 AM this morning to 6 PM CDT this evening for Giles-Lawrence-Wayne. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....Rose
Hazardous weather outlook, Jul 21, 1:20 AM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 120 AM CDT Thu Jul 21 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-220630- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 120 AM CDT Thu Jul 21 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory is in effect for Wayne, Lawrence, and Giles Counties late this morning through the afternoon for heat index values above 105 degrees in many areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values are expected to range from 100 to over 105 degrees for locations west of Cumberland Plateau Saturday through Monday during the afternoon hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Special weather statement, Jul 21, 1:15 AM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
115 AM CDT Thu Jul 21 2022
TNZ006-007-025>027-210645-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Montgomery TN-
115 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northwestern
Davidson, northeastern Dickson, southeastern Montgomery, Cheatham and
southwestern Robertson Counties through 145 AM CDT...
At 115 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Ashland City, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ashland City, Coopertown, Joelton, Pleasant View, Cheatham Dam,
Beaman Park and Bells Bend.
This includes Interstate 24 between mile markers 22 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3628 8731 3645 8725 3639 8681 3613 8691
TIME...MOT...LOC 0615Z 286DEG 22KT 3635 8720
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoseSpecial weather statement, Jul 21, 1:16 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
116 AM CDT Thu Jul 21 2022
TNZ011-034-210645-
Fentress TN-Pickett TN-
116 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northeastern Pickett
and northern Fentress Counties through 145 AM CDT...
At 116 AM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pisgah, or 10 miles northeast of Jamestown, moving east at 25
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pickett State Park and Pall Mall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3639 8468 3650 8506 3662 8515 3660 8479
3651 8472 3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 0616Z 286DEG 22KT 3657 8486
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoseSpecial weather statement, Jul 21, 1:57 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
157 AM CDT Thu Jul 21 2022
TNZ008-027-028-210745-
Davidson TN-Wilson TN-Sumner TN-
157 AM CDT Thu Jul 21 2022
...A strong thunderstorm will impact portions of northeastern
Davidson, southwestern Sumner and Wilson Counties through 245 AM
CDT...
At 157 AM CDT, Doppler radar was tracking a strong thunderstorm over
Madison, or 7 miles northeast of Nashville, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon, Madison, Hendersonville, Mount Juliet, Goodlettsville,
Lakewood, Hermitage, Rural Hill, Belinda City, Old Hickory, Green
Hill, Tuckers Crossroads, Dickerson Chapel Recreation Area, Cedars Of
Lebanon State Park, Percy Priest Lake and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 217 and 245.
Interstate 65 between mile markers 86 and 99.
Interstate 24 between mile markers 40 and 48.
Interstate 840 between mile markers 68 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3631 8627 3630 8627 3631 8625 3630 8614
3601 8622 3619 8683 3636 8679
TIME...MOT...LOC 0657Z 281DEG 35KT 3626 8672
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BarnwellSpecial weather statement, Jul 21, 2:04 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
204 AM CDT Thu Jul 21 2022
TNZ007-008-027-028-210745-
Robertson TN-Davidson TN-Wilson TN-Sumner TN-
204 AM CDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of northeastern
Davidson, Sumner, northwestern Wilson and eastern Robertson Counties
through 245 AM CDT...
At 204 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross Plains to near Joelton. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gallatin, Lebanon, Springfield, Hendersonville, Mount Juliet,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
Westmoreland, Ridgetop, Cross Plains, Portland, Joelton, Orlinda,
Mitchellville, Bethpage, Oak Grove and Bledsoe Creek State Park.
This includes the following highways...
Interstate 65 between mile markers 95 and 120.
Interstate 24 between mile markers 32 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3664 8620 3655 8622 3650 8622 3648 8624
3645 8624 3645 8627 3636 8627 3620 8634
3632 8693 3637 8691 3639 8692 3638 8694
3639 8694 3665 8678 3665 8659 3663 8657
3665 8651
TIME...MOT...LOC 0704Z 280DEG 31KT 3659 8673 3634 8687
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BarnwellSpecial weather statement, Jul 21, 3:02 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
302 AM CDT Thu Jul 21 2022
TNZ032>034-066-210845-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-
302 AM CDT Thu Jul 21 2022
...Strong thunderstorms will impact portions of southern Overton,
northern Cumberland, central Putnam and southwestern Fentress
Counties through 345 AM CDT...
At 301 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Jamestown to 8 miles
southwest of Livingston. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cookeville, Crossville, Fairfield Glade, Algood, Monterey, Pleasant
Hill, Slate Springs, Clarkrange, Crawford and Rickman.
This includes Interstate 40 between mile markers 286 and 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3596 8526 3598 8527 3599 8531 3603 8531
3608 8553 3626 8553 3626 8551 3631 8549
3625 8488 3621 8491 3615 8491 3613 8487
3608 8483 3610 8482 3609 8480 3600 8472
3593 8469
TIME...MOT...LOC 0801Z 335DEG 18KT 3626 8483 3634 8547
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:15 AM CDT | Special Weather Statement | OHX | Cheatham | 30 min |
| Jul 21, 1:16 AM CDT | Special Weather Statement | OHX | Pickett | 29 min |
| Jul 21, 1:23 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| Jul 21, 1:50 AM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 3 hr |
| Jul 21, 1:56 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 34 min |
| Jul 21, 1:57 AM CDT | Special Weather Statement | OHX | Wilson | 48 min |
| Jul 21, 2:04 AM CDT | Special Weather Statement | OHX | Sumner | 41 min |
| Jul 21, 2:14 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 15 min |
| Jul 21, 2:27 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 63 min |
| Jul 21, 2:30 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 45 min |
| Jul 21, 2:43 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 47 min |
| Jul 21, 2:46 AM CDT | Flash Flood Warning | OHX | Clay, Fentress, Overton, Pickett | 3 hr |
| Jul 21, 3:02 AM CDT | Special Weather Statement | OHX | Cumberland, Putnam | 43 min |
| Jul 21, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, White, Wilson | 39 min |
| Jul 21, 3:30 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 2 more | 45 min |
| Jul 21, 3:33 AM CDT | Areal Flood Advisory | OHX | DeKalb, Smith, Wilson | 3 hr |
| Jul 21, 4:08 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Van Buren, Warren, White | 37 min |
| Jul 21, 4:09 AM CDT | Areal Flood Advisory | OHX | Cumberland, DeKalb, Jackson, Overton, Putnam, White | 3 hr |
| Jul 21, 4:10 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 50 min |
| Jul 21, 4:48 AM CDT | Special Weather Statement | OHX | Van Buren, Warren | 42 min |
| Jul 21, 5:09 AM CDT | Areal Flood Advisory | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 2 hr |
| Jul 21, 3:15 PM CDT | Special Weather Statement | OHX | Marshall | 45 min |
| Jul 21, 3:24 PM CDT | Special Weather Statement | OHX | Warren | 51 min |
| Jul 21, 4:15 PM CDT | Special Weather Statement | OHX | Grundy | 45 min |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.